MAUDE Adverse Event Report: KARL STORZ SE & CO. K CLICKLINE OUTER SHEATH/SCISSORS INSERT

KARL STORZ SE & CO. K CLICKLINE OUTER SHEATH/SCISSORS INSERT
Model Number 30310MWS
Medical Device Problem Codes Break (1069); Corroded (1131); Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during the surgery on a child, the scissors came apart and one of the jaws separated from the instrument.The scissor jaw was retrieved but the lug that holds the jaw to the main instrument was lost.Patient was x rayed by c arm on the table, but no lugs was seen.No negative impact in state of health reported.The procedure could be completed successfully with a delay of less than 15 mins.Since an x-ray was done and the location of the lug is unclear, this case is reportable.
 
Additional Manufacturer Narrative
This supplemental report is to correct the date of the initial submission of this event.Please see section b4.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Technical analysis: during the examination of the claimed item 30310mws with the lot number ty 4, an age of 11 years was determined on the basis of the lot code.This means that the instrument was exposed to several sterilization and disinfection cycles over a long period of use.Defects found: visible contamination and corrosion at the defective and claimed area.A slight discoloration can be seen on the broken rivet, indicating material fatigue.Due to the long-term use of the instrument and the repeated mechanical stress, the rivet was most likely weakened.It is likely that the service life of the instrument was reached after 11 years.Due to the excessive mechanical stress caused by the higher force required, this eventually led to the breakage of the rivet and the loss of the rivet head.The corrosion and wear observed indicate that the instrument may no longer have met the safety standards and should have been discarded.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
This report is to address an error in the year entered in the initial and supplemental reports submitted for this event.The mdr number should be 9610617-2025-00011 and not 9610617-2024-00011.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The aware date was accidently omitted form the 5th supplemental report for this event.The event is filed under internal karl storz complaint id: (b)(4).This report is to address an error in the year entered in the initial and supplemental reports submitted for this event.The mdr number should be 9610617-2025-00011 and not 9610617-2024-00011.
 
Additional Manufacturer Narrative
Apologies for the late reporting of this importer.The initial was reported on time but was mistakenly reported as a malfunction.This report is to provide an importer for a report that should have been reported as a serious injury.Corrections are made in section b1 and b2.The event is filed under internal karl storz complaint id: (b)(4).This report is to address an error in the year entered in the initial and supplemental reports submitted for this event.The mdr number should be 9610617-2025-00011 and not 9610617-2024-00011.

Brand Name
CLICKLINE OUTER SHEATH/SCISSORS INSERT
Common Device Name
OUTER SHEATH/SCISSORS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. K
dr.-karl-storz-strasse 34
tuttlingen,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21060523
Report Number9610617-2024-00011
Device Sequence Number8153181
Product Code GCJ
UDI-Device Identifier04048551121856
UDI-Public04048551121856
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30310MWS
Device Catalogue Number30310MWS
Device Lot NumberTY4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/02/2025
01/14/2025
02/21/2025
04/07/2025
Not provided
01/02/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/02/2025
01/28/2025
02/25/2025
04/07/2025
04/15/2025
04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown